Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

I had Depo Provera and Feeling Sick

I had a depoprovera shot about a month ago now, but I had it when I wasn't on my period (I was due in about a week), they gave it to me anyways and advised me to wait til 2 weeks before having unprotected sex. Well on the 13th day I had unprotected sex with my boyfriend. A week later I started feeling really sleepy/tired, I would get lightheaded and dizzy. I ended up going to the hospital with severe pains - they had proclaimed it to be a UTI/Kidney stone.. not sure if they checked my urine/blood for being pregnant as I told them I was on the shot and shouldn't be. Still having bad cramps, I sometimes get heartburn at the back of my throat, have to pee alot, felt nauseas when I got cramps. I also had a little bit of brown discharge and very very light pink discharge for about 3 days and it went away, this happened twice. I am so confused to weither it is my period trying to start or what. I have never had any type of bc before depo and have heard alot of things ago it. Not sure if I want to keep taking it or not. Should I bother being checked for the depo shot? I was given a pregnancy test before I got the shot, then took one when I missed my period (also bad cramping then too, but probably because I couldn't get my period.) and both ended up negative. I felt maybe it was too soon to check though since i was only 3 days since we had unprotected sex. (The times before I took the shot,he had used a condom and it didn't break/slip.) Am I just overthinking or is there some reason to be concerned here?
Asked On : Fri, 23 Apr 2010
Answers:  2 Views:  1309
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  Anonymous's Response
You sound like me..I started Depo in Jan 2010 and had my second shot in April 2010, am due for my next shot antime from now until the 15th and I have not stopped worrying since day one of getting the shot. I have taken over 20 pregnancy tests, and went to the doctor and they look at me like I am crazy, but worrisomeness and panic attacks are side effects. Yesterday I was really sick vomitting, and all I could think about was...OMG!! But deep down I know that it is not a pregnancy because I have taken the shot when I am supposed to, so just try to remind yourself that and if you hate worrying about it then dont get the shot anymore...IM NOT!! good luck!
Answered: Thu, 8 Jul 2010
  Anonymous's Response

It is really a difficult scenario to comment on with the use of contraceptive and menstrual cycle disturbance and having unprotected intercourse in the midcycle. So for now what you should do is to wait for 40 days from your last menstrual period. And if you dont get your period in this time, then you should take up a urine pregnancy test and consult a gynecologist irrespective of the results, but do tell your results to the doctor.

Answered: Tue, 4 May 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor